Update on Topamax so far

Discussion in 'Fibromyalgia Main Forum' started by emttoni, May 9, 2003.

  1. emttoni

    emttoni New Member

    Been on the topamax for three days now. Extremelt tired during the day. FOr some reason am having really bad insomnia at nite. Cant get to sleep - its like im excited about something thats going to happen and just cant sleep. So not getting to sleep until about 4 am then up at 6 with the girls, back to bed at 7 then sleep till about 9 but feel kind of drugged all day. Hope things change soon! ~ Toni
  2. amaryllis

    amaryllis New Member

    are you taking the Topamax? Morning? Bedtime? What did your doc recommend?

    ~A
  3. fsprint

    fsprint New Member

    Hi Toni, I have had fibro since 1990 and I am on Trazadone for insomnia and it is helping me a great deal. I hope you can find some relief. I have not heard of Topamax. Fran
    [This Message was Edited on 05/09/2003]
  4. Shirl

    Shirl New Member

    I also take Melatonin to fall asleep, it really works great, but you would have to find out if it can be taken with your meds. Call your pharmacist, he would know.

    I also take ZMA (zinc, magnesium and vitamin B-6), it helps with deep sleep. I am sleeping 7-8 hours a night now.

    Shalom, Shirl
  5. emttoni

    emttoni New Member

    After a lot of research on the net about fm and pain I found that some people were getting relief from using topamax for the pain. My pcp has me on Demerol now and Flexeril and since I have two daughters I just feel I cant be on narcotics during the day if they need me for something I need to be there for them and not drugged and in bed. So dr. agreed to try me on the Topamax and see if we can cut down the narcotic use and in the meantime maybe lose some weight also from the Topamax! I started on 25 mg once a day (am taking this one at nite) for a week and then go up to 25 mg twice a day next week, and up the dose 25 mg every week. Kind of expected the tired feeling but not the awake all nite. Gentle hugs ~ Toni
    [This Message was Edited on 05/09/2003]
  6. amaryllis

    amaryllis New Member

    I started off on the same dose as you - 25 mg at night for the first week and then upped to and additional 25mg at NIGHT. My doc did not increase my dose beyond that yet since he wanted to see how well the 50 mgs worked. They worked great for about 3 months. Instead of taking them at bedtime I began taking them at about 6:00 - 7:00 p.m. because I was feeling terribly groggy in the morning as well and taking them a little bit earlier seemed to help with that feeling. At the time I started taking the Topamax, I was also taking Flexeril, but once the Topamax kicked in, I felt I no longer needed the Flexeril (yes, it's true!). I am at the point now where he could probably increase my dose of Topamax to an additional 25mgs per day, but he is holding off to see if I'll need surgery instead and put me on an anti-anxiety med instead. Talk about a groggy feeling in the morning, oh boy!

    See if you can start taking your Topamax a little earlier in the evening and hopefully that will help with the morning groggies.

    Cheers,

    ~A

    PS Toni, I take BOTH tablets at night, rather than spread out through the day per my docs orders. This may be why I am not groggy during the day.
    [This Message was Edited on 05/10/2003]
  7. AlaSnoopy

    AlaSnoopy New Member

    How is the topamax doing now? I have been on it for 6 months now for headaches and I have lost 17 pounds...17 pounds that I have NEVER been able to lose! I gained it courtisy of Depro Vil shots (Birth Control Shots) I also gave up choclate, when I gave smoking a month before I started the Topamax. More then likely your doctor will continue to increase your dosage from once a day to twice a day and increase your mg....I am now taking 100mg twice a day, but I use to horrible headach and now I very seldom get them. This drug is been a real life savor for me and most of it is covered on my insurace too. So keep me posted on how you are doing! Good Luck to you! Snoopy!
  8. Connie3

    Connie3 New Member

    I had a terrible reaction with topamax, but it may have been because I was on ultram at the same time. My endocrine system was shutting down and I was so sick I could hardly walk. It is very, very hard to wean off of. Good luck with this...it was just probably weird for me and ok for others. We are all different.
    Musicmaker